Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 30, 2014, 3:09 PM EDT for Crawford County, Oscoda County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2014, 3:09 PM EDT (19:09 UTC)
- Expired
- Aug 30, 2014, 4:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crawford County, MI, Oscoda County, MI
The radar
The NCL Michigan radar (KAPX), 48 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
240
WUUS53 KAPX 301909
SVRAPX
MIC039-135-302000-
/O.NEW.KAPX.SV.W.0019.140830T1909Z-140830T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
309 PM EDT SAT AUG 30 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 400 PM EDT
* AT 306 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH BRANCH
TOWNSHIP...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIO...LUZERNE...RED OAK...FAIRVIEW AND COMINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4451 8436 4451 8447 4463 8457 4486 8412
4485 8389 4467 8389
TIME...MOT...LOC 1909Z 240DEG 31KT 4460 8440
HAIL...1.50IN
WIND...60MPH
$$
JZ1 follow-up statement
284
WWUS53 KAPX 301939
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EDT SAT AUG 30 2014
MIC039-301949-
/O.CAN.KAPX.SV.W.0019.000000T0000Z-140830T2000Z/
CRAWFORD MI-
339 PM EDT SAT AUG 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4455 8437 4473 8437 4486 8412 4485 8389
4467 8389
TIME...MOT...LOC 1939Z 237DEG 27KT 4470 8417
$$
MIC135-302000-
/O.CON.KAPX.SV.W.0019.000000T0000Z-140830T2000Z/
OSCODA MI-
339 PM EDT SAT AUG 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSCODA COUNTY
UNTIL 400 PM EDT...
AT 337 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIO...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW AND COMINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4455 8437 4473 8437 4486 8412 4485 8389
4467 8389
TIME...MOT...LOC 1939Z 237DEG 27KT 4470 8417
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 1:54 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 30, 1:54 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 154 PM EDT SAT AUG 30 2014 .SYNOPSIS... ISSUED AT 218 AM EDT SAT AUG 30 2014 SLOW MOVING LOW PRESSURE WILL MEANDER THROUGH NORTHERN MICHIGAN TODAY...DELIVERING SEVERAL ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS. CONDITIONS WILL BRIEFLY DRY OUT FOR SUNDAY AS HIGH PRESSURE ARRIVES...WITH ANOTHER PERIOD OF SHOWERS AND STORMS ANTICIPATED FOR LABOR DAY AHEAD OF AN APPROACHING COLD FRONT. DRY AND MORE SEASONABLE CONDITIONS WILL RETURN BEHIND THAT FRONT FOR THE FIRST PART OF THE WORK WEEK. && .UPDATE... ISSUED AT 154 PM EDT SAT AUG 30 2014 ...SEVERE STORM THREAT INCREASING... PREVIOUS FORECAST THINKING APPEARS ON TRACK. MORNING BATCH OF SHOWERS/THUNDER HAS EXITED AND THICKER CLOUD COVER IS SLOWLY ERODING ALLOWING TEMPS TO CREEP THROUGH THE 70S. CONDITIONAL INSTABILITY FOLLOWING SUITE WITH MLCAPE VALUES CREEPING UP OVER 500 J/KG OVER THE SE COUNTIES PER SPC MESO-ANALYSIS AND LIMITED CINH. DECENT PARAMETERS IN PLACE FOR STRONG TO SEVER STORMS OVER A CHUNK OF NRN LOWER MICHIGAN WITH STRONG MID LEVEL WINDS AND EFFECTIVE BULK SHEAR VALUES APPROACHING 40 KNOTS...REFLECTED IN SPC UPDATED DAY ONE OUTLOOK AND RECENTLY ISSUED SWOMCD. WITH FURTHER HEATING AND INCOMING SHORT WAVE OUT OF WISCONSIN...STILL THINK STORMS WILL TAKE OFF OVER NRN LOWER MICHIGAN WITHIN THE NEXT FEW HOURS. IN THE PROCESS OF LAUNCHING 18Z SPECIAL BALLOON FLIGHT... UPDATE ISSUED AT 1019 AM EDT SAT AUG 30 2014 SATELLITE IMAGERY/UPPER AIR PROGG CHARTS REVEALING MID LEVEL SHORT WAVE CENTER OVER SRN WISCONSIN...LIFTING NORTHEAST AND SMALL UPPER JET CORE IN THE MIDWEST PUNCHING UP INTO LOWER MICHIGAN. ASSOCIATED BROAD SFC LOW ANALYZED OVER NE WISCONSIN ALONG PSEUDO STATIONARY FRONT STRETCHING UP INTO EAST-CENTRAL UPPER MICHIGAN ROUGHLY UP THROUGH THE MUNISING AREA. LATEST MOISTURE SURGE AHEAD OF THE SHORT WAVE/SFC TROUGHS UNDERWAY THIS MORNING...DRIVING A LINE OF SHOWERS AND SOME EMBEDDED THUNDERSTORMS NORTH/EAST THROUGH THE CWA. HAVE ADDED SOME TIMING DETAIL TO THE FORECAST FOR THE NEXT FEW HOURS AS FOLLOWS. LATEST MOISTURE SURGE/ASSOCIATED SHOWERS AND THUNDER PUSHING THROUGH THE NORTHERN/EASTERN PARTS OF THE CWA AND WILL BE LARGELY EXITING THE REGION BY NOON. THAT WILL GIVE A LARGE PART OF THE CWA US ANOTHER LULL IN THE ACTION THROUGH MIDDAY BARRING ANY ADDITIONAL SPOTTY SHOWERS THAT MAY POP IN THIS SOUPY AIRMASS. BUT...EXPECT THINGS TO FILL BACK IN THIS AFTERNOON AS UPSTREAM SHORT WAVE TRACKS UP THROUGH NRN LAKE MICHIGAN AND WE GET SOME BOOST FROM JET EXIT REGION FORCING FROM UPPER JET CORE PUNCHING INTO LOWER MICHIGAN. BIGGER QUESTION IS...WILL WE SEE SEVERE WEATHER? RESPECTABLE 40-50 KNOT MID LEVEL FLOW WILL BE IN PLACE ACROSS LOWER MICHIGAN THIS AFTERNOON WITH RESULTING 0-6KM BULK SHEAR VALUES PUSHING 35 TO 40 KNOTS OVER THE E/SE PART OF THE CWA. ENOUGH TO SUPPORT ORGANIZED UPDRAFTS (AND HENCE WHY SPC HAS A "SEE TEXT" OVER SRN LOWER MI). QUESTION FOR US IS THE USUAL ONE...WILL WE GET ENOUGH HEATING TO GENERATE DECENT INSTABILITY. QUITE A BIT OF CLOUD COVER STRETCHES DOWN THROUGH THE LOWER LAKES ALTHOUGH THERE ARE SOME BREAKS AND THINNING OF THE CLOUD COVER BEHIND THIS MORNINGS LINE OF SHOWERS. WHILE WE WILL NOT GET FULL SUN OBVIOUSLY...ENOUGH HEATING AND LACK OF RAINFALL SHOULD RESULT IN 75 TO 80 DEGREE TEMPS...WARMEST OVER THE SE TOWARD SAGINAW BAY...AND POTENTIALLY AROUND 2K J/KG OF MLCAPE. IF THAT MATERIALIZES...SEVERE POSSIBILITIES WILL INCREASE FOR THE AFTERNOON WITH WIND THE MAIN THREAT AND AGAIN OVER THE E/SE PART OF NRN LOWER MICHIGAN. WILL SEE HOW IT GOES. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 218 AM EDT SAT AUG 30 2014 ...PERIODS OF SHOWERS AND STORMS... IMPACTS: LIGHTNING. SEVERE STORMS NOT EXPECTED. POSSIBLE? SURE. CURRENT WEATHER AND SYNOPTIC PATTERN: SPLIT FLOW IN THE UPPER LEVELS...WITH A FASTER MORE ZONAL FLOW ACROSS CANADA...AND A BROAD TROUGH PUSHING A SHALLOW COLD FRONT EASTWARD INTO WESTERN LAKE SUPERIOR. AT THE SAME TIME...A SHORTWAVE TROUGH IS SPINNING NEAR IA/MO WITH A SLOW MOVING WARM FRONT JUST OFF TO OUR SW. THERE IS SOME VORTICITY BEING EJECTED INTO NRN MICHIGAN ATTM...WITH AN AXIS OF DEEPER MOISTURE AND RESULTANT BAND OF SHOWERS AND POSSIBLE RUMBLE OR TWO OF THUNDER. THIS IS SEEN ON RECENT AREA VAD WIND PROFILES SHOWING A SECONDARY WEAKER...YET STRENGTHENING LLJ FOCUSING SOME LOW LEVEL LIFT INTO OUR NECK OF THE WOODS (THE MAIN LLJ AND STRONGER DOWNSTAIRS FORCING IN NE OF US). THIS SECONDARY LLJ IS JUST ONE OF SEVERAL SUBTLETIES IN THE LOW LEVEL PATTERN. THERE ARE ALSO SEVERAL ILL-DEFINED SFC CIRCULATIONS ON THE FRONTAL BOUNDARY. THESE SUBTLETIES ARE RATHER INSIGNIFICANT COMPARED TO THE UPPER FORCING OF DIVERGENCE AND DPVA IN STRONGER CHANNELED H5 FLOW INTO ALL OF THE WESTERN GREAT LAKES. THIS IS WHERE THE GREATEST COVERAGE OF SHOWERS WAS LOCATED...AND INCREASING INSTABILITY/STORMS DUE TO HEIGHT FALLS. EVERYTHING IS PROGRESSIVE...SLOWLY TRANSLATING EAST. AS STATED YESTERDAY...THE ATMOSPHERE IS PRETTY DARN MOIST...AND ANY LITTLE BIT OF FORCING WILL LEAD TO THE DEVELOPMENT OF SHOWERS...THAT IS WHAT WE ARE SEEING MOVING INTO NRN LOWER MICHIGAN. A VERY MILD NIGHT WITH CLOUDY SKIES/MOIST ATMOSPHERE...READINGS WERE STEADY/VERY SLOWLY FALLING INTO THE MIDDLE AND UPPER 60S. SYNOPTIC PATTERN/WEATHER EVOLUTION: AXIS OF DEEPER MOISTURE ON NOSE OF STRENGTHENING SECONDARY LLJ WILL CONTINUE TO LIFT NE OUT OF NRN MICHIGAN BY DAYBREAK. SOME ISOLATED THUNDERSTORMS POSSIBLE WITHIN THIS BAND OF SHOWERS. NOTHING TOO HEAVY FROM A QPF POINT OF VIEW. TOO DIFFICULT TO DETERMINE ANY FORCING UNTIL THE MAIN SHOW ARRIVES LATER THIS MORNING/AFTERNOON. AS STATED ABOVE...THE ATMOSPHERE IS VERY MOIST (PWATS >1.75") AND IT WILL NOT TAKE MUCH TO FIRE OFF AT LEAST ISOLATED RAIN SHOWERS. SO CHANCES FOR RAIN HAVE TO BE INCLUDED THIS MORNING. THE PROGRESSIVE UPPER LEVEL FORCING/TROUGHS/SFC FRONTS WILL ALL BE TRANSLATING TOWARD NRN MICHIGAN THROUGH THE DAY...ARRIVING IN EASTERN UPPER 12Z-16Z....AROUND MIDDAY IN FAR NRN LOWER...AND THE REMAINDER OF THE AREA THIS AFTERNOON. THE UPPER DIVERGENCE IS EXPECTED TO WANE THROUGH THE MORNING...BUT LIKELY LEAD TO SOME FORCING ASSISTANCE ACROSS EASTERN UPPER...AND LIKELY ONLY SOME MINIMAL DIURNAL HEATING TO HELP THINGS THIS AFTERNOON FOR NRN LOWER. REGARDLESS...WE HAVE THE DEEP MOISTURE (POSSIBLY UP TO 2" PWATS FOR A PERIOD OF TIME)...HEIGHT FALLS FROM THE SHORTWAVE TROUGH AND LOW LEVEL CONVERGENCE FROM THE SFC FRONT AND WEAKISH LOW PRESSURE TO BRING PERIODS OF SHOWERS AND SOME THUNDERSTORMS. THINGS WILL WANE THROUGH THE NIGHT WITH THE DEPARTURE OF ALL SAID SYNOPTIC FEATURES. CANNOT RULE OUT ABSOLUTELY ZERO CHANCES FOR RAIN OVERNIGHT AS THERE WILL BE SOME >1" PWATS AND POTENTIAL RESIDUAL SFC TROUGHING AROUND WITH MID LEVEL SHALLOW RIDGING NUT UNTIL 09-12Z. ONLY VERY SMALL CHANCES FOR RAIN. NOT MUCH IN THE WAY OF HEATING TODAY WITH WHAT SHOULD BE A MAINLY CLOUDY DAY. TEMPERATURES ARE ALREADY IN THE MIDDLE TO UPPER 60S AND ONLY A SHORT TIME OF ANY THINNING OR BREAKS IN THE OVERCAST WILL BE ABLE TO EASILY GET TEMPS INTO THE MID AND UPPER 70S. MORE SOLID LOW LEVEL OVERCAST IN EASTERN UPPER. WILL GO MID-UPPER 60S THERE...WITH LOW TO MIDDLE 70S NRN LOWER. IF WE DO GET INTO THE MID TO UPPER 70S WHICH THEORETICALLY WOULD BE ACROSS NE LOWER BEFORE THE STRONGER FORCING ARRIVES IN THE AFTERNOON. MODIFYING FCST SOUNDINGS REVEAL 1500 J/KG (POSSIBLY MORE IN LOW 80S). LOW LEVEL FLOW IS NOT AS BACKED AS IT WAS ACROSS WISCONSIN YESTERDAY (WHERE THERE WAS A CONFIRMED TORNADO...BUT WE DO HAVE LOW LCL'S AND SLIGHTLY STRENGTHENING LOW TO MID LEVEL WINDS WITH 35 TO 40KTS OF 0-6KM BULK SHEAR. FREEZING LEVELS OF 15KFT DO COME DOWN TO JUST UNDER 14KFT. THIS WILL HELP IN A HAIL THREAT...BUT CHANCES FOR ANY SEVERE WEATHER...HAIL/WIND OR A TORNADO...ARE PRETTY LOW. MAYBE WE CAN GET ENOUGH INSTABILITY TO DRAW DOWN SOME GUSTY WINDS TO 40 MPH...MAYBE HALF INCH HAIL. LOWS TONIGHT IN THE UPPER 50S/LOW 60S EASTERN UPPER...WHERE SHALLOW COOL ADVECTION WITH LINGERING BL MOISTURE WILL LEAD TO STRATUS. THIS THICKER LOW LEVEL STRATUS WILL ALSO DEVELOP MOST ALL NRN LOWER WITH JUST SLIGHTLY LESS COOLING. 60-65F THERE. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 218 AM EDT SAT AUG 30 2014 ...AN ACTIVE WELCOME TO METEOROLOGICAL AUTUMN... HIGH IMPACT WEATHER POTENTIAL: A ROUND OR TWO OF THUNDERSTORMS EXPECTED FOR LABOR DAY...ALONG WITH QUITE WINDY CONDITIONS THROUGH THE DAY. DEPENDING ON THE TIMING OF SAID STORMS...AN IMPACT TO LARGER OUTDOOR EVENTS MAY EXIST...WITH WIND PERHAPS AN ISSUE FOR THE BRIDGE WALK AS WELL. PATTERN SUMMARY: UPPER TROUGH PLAGUING THE REGION THROUGH TONIGHT WILL DEPART EARLY SUNDAY...LEAVING A VERY BRIEF PERIOD OF SHORTWAVE RIDGING IN ITS WAKE. AN AXIS OF SHARP HEIGHT FALLS WILL QUICKLY WORK EAST THROUGH THE NORTHERN PLAINS AND WESTERN LAKES SUNDAY NIGHT...ARRIVING HERE MONDAY WITH A COLD FRONT IN TOW. AFTER THAT...THE OVERALL UPPER FLOW PATTERN IS EXPECTED TO SIGNIFICANTLY FLATTEN OUT OVER THE ENTIRE LOWER 48 THROUGH MUCH OF THE WORK WEEK...FAVORING A RATHER TIGHT THERMAL GRADIENT SOMEWHERE NEAR THE AREA AND PERHAPS DELIVERING SEVERAL CHANCES FOR ADDITIONAL RAIN. HOWEVER...CONFIDENCE IS LOW AND IT WON'T TAKE MUCH FLATTENING OF A VERY BROAD EASTERN CONUS RIDGE TO DRIVE COOLER AIR INTO NORTHERN MICHIGAN AND FAVOR BETTER RAIN CHANCES TO OUR SOUTH. A LOOK AT THE FORECAST DETAILS... SUNDAY-SUNDAY NIGHT: RELATIVELY QUIET CONDITIONS FOR THE MID POINT OF THE LABOR DAY WEEKEND AS TRANSIENT LOW/MID LEVEL SHORTWAVE RIDGING BUILDS OVERHEAD. AS DISCUSSED YESTERDAY...HAVE SOME BIG CONCERNS ABOUT VERY PESKY LOW STRATUS OVERSTAYING ITS WELCOME THROUGH AT LEAST A PART OF THE DAY...COURTESY OF A QUICK SHOT OF MUCH COOLER SUB-900MB AIR SLICING IN BENEATH RESIDUAL WARMTH ALOFT. HAVE SEEN THIS SO MANY TIMES THIS SUMMER THAT IT'S NOT EVEN FUNNY...AND THE FACT THAT CURRENT (AND LAST NIGHT'S) SATELLITE TRENDS FAVORED WIDESPREAD POST-FRONTAL STRATUS...CONFIDENCE IS HEIGHTENED QUITE A BIT. THAT JUNK SHOULD MIX OUT WITH TIME THROUGH THE DAY (I HOPE!)...LEAVING A RATHER SEASONABLE DAY WITH HIGHS IN THE LOWER HALF OF THE 70S. ANY DIURNAL SHOWER THREAT LOOKS VERY LIMITED GIVEN AN INFLUX OF RELATIVELY DRIER BOUNDARY LAYER AIR THROUGH THE DAY (DEW POINTS BACK INTO THE UPPER 50S/LOW 60S). SIMILARLY...SHOULD BE A LITTLE MORE COMFORTABLE NIGHT SUNDAY NIGHT WITH CLEAR SKIES/LIGHT WINDS...AT LEAST THE FIRST HALF OF THE NIGHT...PROMOTING SOME DECENT RADIATIONAL COOLING. MONDAY/LABOR DAY-MONDAY NIGHT: THE PERIOD OF MOST INTEREST DUE TO PLENTY OF OUTDOOR ACTIVITIES AS WE BID ADIEU TO THE OFFICIAL SUMMER SEASON...NOT THE LEAST OF WHICH IS OF COURSE THE MACKINAC BRIDGE WALK. AT THE MOMENT...BASED ON CONSENSUS TIMING...IT APPEARS THAT THE MORNING HOURS WILL BE MAINLY DRY AND JUST INCREASING WINDY...AS THE FLOW ALOFT RAMPS UP CONSIDERABLY IN ADVANCE OF OUR UPSTREAM TROUGH AND COLD FRONT. SHARPER THETA-E AXIS LEANING BACK TOWARD THE AREA DOES GIVE SOME PAUSE...AS THE CHANCE FOR AN INITIAL MORNING ROUND OF CONVECTION IS NOT ZERO. HOWEVER...THE BETTER SHOT WILL PROBABLY WAIT UNTIL THE SHARPER HEIGHT FALLS/LOW LEVEL FRONTAL CONVERGENCE WORK THROUGH THE WESTERN LAKES INTO LATE AFTERNOON... ARRIVING HERE INTO EARLY EVENING PER 00Z MODEL CONSENSUS. THIS SETUP CONTINUES TO HAVE SOME SEVERE STORM POTENTIAL...WITH A NICE CORRIDOR OF ENHANCED DEEP LAYER SHEAR WORKING OUT AHEAD OF THE FORCING BOUNDARY...WHILE TIMING OF UPSTREAM CONVECTIVE DEVELOPMENT SHOULD OCCUR AROUND PEAK HEATING. FOR THE BRIDGE WALK AND ANY OTHER OUTDOOR EVENTS...CURRENTLY IT WOULD APPEAR TEMPS WILL BE RISING THROUGH THE 60S/LOW 70S IN THE MORNING WITH WINDS GUSTING UP TO AROUND 30 MPH AS DEEPER MIXING ENSUES INTO A CORE OF 40 KNOTS ALOFT. CHANCES FOR RAIN WILL CONTINUE INTO THE FIRST PART OF MONDAY NIGHT...ENDING RAPIDLY FROM WEST TO EAST BEHIND THE FRONT AS SHARP COOLING AND DRYING GETS UNDERWAY. TUESDAY-FRIDAY: LOOKING LIKE A NICE STRETCH OF WEATHER FOR BACK TO SCHOOL TIME INTO MIDWEEK AS NORTHERN MICHIGAN SITS ON THE FAR NORTHERN FRINGE OF BROAD UPPER RIDGING CENTERED OVER THE SOUTHEAST STATES. ALL THE WHILE...LOW LEVEL RIDGING IS PROGGED TO WORK THROUGH THE REGION INTO WEDNESDAY NIGHT. QUITE THE SIGNIFICANT DRIER AIRMASS IS ALSO FORECAST TO MAKE AN APPEARANCE...SUGGESTING THAT ANY RAIN THREAT WILL REMAIN OFF TO OUR WEST NEARER AN AXIS OF BUILDING HEAT AND MOISTURE SLOWLY WORKING BACK INTO THE UPPER MIDWEST BY LATE WEDNESDAY. THAT AXIS MAY TRY TO LEAN IN OUR DIRECTION TOWARD THURSDAY OR THURSDAY NIGHT...THOUGH CONFIDENCE REMAINS QUITE LOW REGARDING THE TIMING OF ADDITIONAL RAIN CHANCES. THERE SHOULD BE QUITE THE TIGHT THERMAL GRADIENT NOT TERRIBLY FAR AWAY INTO LATE WEEK AND NEXT WEEKEND AS COOLER AIR CIRCULATES THROUGH SOUTHERN CANADA WHILE HEAT/HUMIDITY BUILD NORTH ALONG THE SOUTHEAST RIDGE. HOWEVER...THE PLACEMENT OF THAT FEATURE AND ASSOCIATED BETTER RAIN CHANCES REMAINS HIGHLY IN QUESTION...WITH VARIOUS PIECES OF GUIDANCE REALLY WAVERING OVER THE LAST 48 HOURS. BASED ON EVERYTHING I HAVE SEEN OVER THE PAST FEW DAYS...COMBINED WITH NORTHERN MICHIGAN CLIMO AND RECENT TRENDS THIS YEAR...IT WOULD SEEM REASONABLE TO ASSUME THAT COOLER AIR WILL MORE THAN LIKELY DOMINATE MUCH OF THE CWA...IN LINE WITH THE MORE PERSISTENT ECMWF AND GFS ENSEMBLE MEAN. THAT WOULD FAVOR A DRY FORECAST OVER MUCH OF NORTHERN MICHIGAN...AND SIMPLY OUT OF NOT WANTING TO CLUTTER THE FORECAST WITH VERY LOW CHANCE POPS THAT ARE EXTREMELY LOW CONFIDENCE...WILL OPT FOR DRY CONDITIONS AT THIS POINT. THE EXCEPTION WILL BE LATE FRIDAY INTO FRIDAY NIGHT WITH HINTS OF A COLD FRONT PRESSING INTO THE AREA. TEMPS LOOK TO REMAIN QUITE SEASONABLE...WITH HIGHS GENERALLY IN THE 70S AND LOWS IN THE 50S...PERHAPS COOLER TUESDAY NIGHT WITH THE HIGH OVERHEAD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 154 PM EDT SAT AUG 30 2014 THUNDERSTORMS EXPECTED TO DEVELOP ACROSS NRN LOWER MICHIGAN OVER THE NEXT FEW HOURS...WITH APN THE MOST LIKELY TERMINAL SITE TO GET STORMS. OTHERWISE...A MIX OF MVFR TO VFR FLIGHT CONDITIONS WILL PERSIST THROUGH THE AFTERNOON...REDUCED TO POSSIBLE IFR WITH ANY SHOWERS OR STORMS THAT MOVE THROUGH. TONIGHT...FRONT WILL SLOWLY SAG THROUGH THE REGION WITH SHOWERS DIMINISHING. BUT...COOLER AIR UNDERCUTTING MOIST BOUNDARY LAYER WILL LEAD TO IFR CONDITIONS AT THE TERMINAL SITES LATER THIS EVENING THROUGH SUNDAY MORNING. SLOW IMPROVEMENT THROUGH THE MORNING HOURS SUNDAY. && .MARINE... ISSUED AT 218 AM EDT SAT AUG 30 2014 PERIODS OF RAIN AND SCATTERED NON-SEVERE THUNDERSTORMS WILL COVER MUCH OF THE NEARSHORES THROUGH TODAY AND INTO THIS EVENING...AS WEAK LOW PRESSURE AND A SHALLOW COLD FRONT WORK INTO THE REGION. STABLE CONDITIONS OVER THE LAKES HAVE THWARTED ANY POTENTIAL ADVISORY LEVEL WINDS AHEAD OF THE FRONT. GRADIENT WEAKENS HEADING THROUGH THE AFTERNOON AND TONIGHT WHILE WINDS SHIFT OUT OF THE W-NW. A QUIET SUNDAY WILL LEAD INTO THE NEXT FRONT AND PERIOD OF SHOWERS AND STORMS ARRIVING ON LABOR DAY MONDAY. A SIMILAR SET UP WITH POTENTIAL ADVISORY LEVEL WINDS BEING STOPPED BY TOO MUCH OVERLAKE STABILITY. GENERALLY QUIET CONDITIONS TUESDAY-WEDNESDAY. MAYBE NEXT CHANCE OF PRECIPITATION LATE THIS COMING WORK WEEK. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...ADAM SYNOPSIS...LAWRENCE SHORT TERM...SMD LONG TERM...LAWRENCE AVIATION...ADAM MARINE...SMD
Hazardous weather outlook, Aug 30, 2:04 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 204 PM EDT SAT AUG 30 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 312115- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 204 PM EDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. IN ADDITION TO HEAVY RAINFALL FROM ANY STORMS THAT DEVELOP...SEVERE STORMS ARE POSSIBLE THROUGH 8 PM...WITH THE GREATEST THREAT SOUTH OF LINE FROM ROGERS CITY TO CADILLAC. WIND GUSTS IN EXCESS OF 60 MPH IS THE MAIN SEVERE WEATHER THREAT...BUT AN ISOLATED TORNADO IS NOT ENTIRELY OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS IS ANTICIPATED ON LABOR DAY. AT THIS TIME...IT APPEARS THE BEST CHANCE WILL BE DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Special weather statement, Aug 30, 2:15 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 215 PM EDT SAT AUG 30 2014 MIZ033-034-301830- MISSAUKEE MI-ROSCOMMON MI- 215 PM EDT SAT AUG 30 2014 ...SPECIAL WEATHER STATEMENT FOR DEVELOPING THUNDERSTORMS... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM 8 MILES SOUTH OF MOORESTOWN...OR 8 MILES NORTHWEST OF HOUGHTON LAKE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGGINS LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Special weather statement, Aug 30, 2:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 232 PM EDT SAT AUG 30 2014 MIZ028-034-301900- CRAWFORD MI-ROSCOMMON MI- 232 PM EDT SAT AUG 30 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGGINS LAKE...OR 9 MILES WEST OF ROSCOMMON...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH HIGGINS LAKE STATE PARK... SOUTH BRANCH TOWNSHIP... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Special weather statement, Aug 30, 2:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 256 PM EDT SAT AUG 30 2014 MIZ028-029-301930- CRAWFORD MI-OSCODA MI- 256 PM EDT SAT AUG 30 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF ROSCOMMON...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SOUTH BRANCH TOWNSHIP... LUZERNE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:19 PM EDT | Tornado Warning | APX | Oscoda | 41 min |
| Aug 30, 3:56 PM EDT | Tornado Warning | APX | Alcona, Alpena, Oscoda | 49 min |
| Aug 30, 4:39 PM EDT | Special Marine Warning | APX | 96 min | |
| Aug 30, 4:43 PM EDT | Tornado Warning | APX | Alcona, Alpena | 30 min |
| Aug 30, 5:06 PM EDT | Special Marine Warning | APX | 84 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.